Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2008, 3:01 AM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 3:01 AM CDT (08:01 UTC)
- Expired
- Jun 11, 2008, 4:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:15 AM CDT | TSTM WND DMG | Ellendale, ND | TREE 1 FT DIAMETER BROKEN DOWN AND 3 INCH BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 110801
SVRBIS
NDC021-045-110900-
/O.NEW.KBIS.SV.W.0036.080611T0801Z-080611T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 400 AM CDT
* AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF ELLENDALE...OR 62 MILES SOUTH OF JAMESTOWN...AND
MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF ELLENDALE BY 320 AM CDT...
6 MILES SOUTHEAST OF MONANGO BY 325 AM CDT...
FULLERTON BY 335 AM CDT...
GLOVER AND 6 MILES NORTHWEST OF OAKES BY 400 AM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4595 9901 4627 9901 4640 9803 4629 9803
4619 9801 4594 9800
TIME...MOT...LOC 0801Z 245DEG 28KT 4602 9877
$$
HW1 follow-up statement
000
WWUS53 KBIS 110902
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CDT WED JUN 11 2008
NDC021-045-110911-
/O.EXP.KBIS.SV.W.0036.000000T0000Z-080611T0900Z/
LAMOURE ND-DICKEY ND-
401 AM CDT WED JUN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR DICKEY AND SOUTHEASTERN
LAMOURE COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT. VERY HEAVY RAIN CAN STILL BE EXPECTED THROUGH
430 AM CDT.
LAT...LON 4595 9901 4627 9901 4640 9803 4629 9803
4619 9801 4594 9800
TIME...MOT...LOC 0801Z 245DEG 28KT 4602 9877
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:51 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 11, 2:51 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 251 AM CDT WED JUN 11 2008 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LATEST REGIONAL RADAR SHOWS A PLETHORA OF MODERATE RAIN SHOWERS AND SCATTERED THUNDERSTORMS OVER OUR CENTRAL AND SOUTHERN CWA MOVING NORTHEAST WITH TIME. THE LATEST WATER VAPOR IMAGERY SHOWS A POTENT UPPER LOW ROTATING OVER CENTRAL MONTANA WITH TWO JET STREAKS STRETCHING FROM NV/UT AND ANOTHER OVER EASTERN MONTANA. LATEST MSAS SHOWS A SFC LOW PRESSURE OVER NORTHEAST COLORADO WITH AN INVERTED TROF EXTENDING FROM FROM CENTRAL NEBRASKA TO CENTRAL SOUTH DAKOTA AND BENDING BACK INTO SOUTHWESTERN NORTH DAKOTA. THIS HAS BEEN THE FOCUS FOR PRECIPITATION DEVELOPMENT...THEN MOVING NORTHEAST WITH TIME. THE TROF AND SFC LOW WILL MOVE INTO EASTERN/NORTHEASTERN SOUTH DAKOTA BETWEEN 18Z-00Z. WILL KEEP RAIN SHOWERS WITH A MENTION OF LOCALLY HEAVY DOWNPOURS AND SCATTERED THUNDERSTORMS GOING THROUGHOUT THE DAY. APPEARS PRECIPITATION WILL BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST TOWARD 00Z THU AS A DRY SLOT PUNCHES IN. THIS WILL DIMINISH PRECIPITATION QUICKLY TONIGHT. ON THURSDAY...THE UPPER LEVEL LOW/TROUGH WILL MOVE ACROSS THE STATE. H5 TEMPS OF -20C TO -24C AND H85-H5 LAPSE RATES OF AROUND 6.5 C/KM WILL PROMOTE ISOLATED TO SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS MAINLY DURING THE AFT/EVE HOURS. THE UPPER LOW DEPARTS ON FRIDAY WITH RESIDUAL ISOLATED TO SCATTERED SHOWERS CONTINUING AGAIN MAINLY IN THE AFT/EVE. WITH H85 TEMPS AROUND +4C TO +5C THIS AFT AND AGAIN THURSDAY AFT...EXPECT HIGHS ONLY IN THE 50S TO LOWER 60S. WARMER ON FRI WITH HIGHS IN THE 60S. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... A WESTERLY FLOW DEVELOPS WITH A COUPLE OF DISTURBANCES COMING THROUGH SAT/SUN BRINGING A SLIGHT CHC OF SHOWERS/TSTMS. THEREAFTER...500MB HEIGHTS ON BOTH THE GFS/ECMWF RISE AS A RIDGE AMPLIFIES MONDAY INTO TUESDAY OVER NORTH DAKOTA. THIS WILL BRING DRIER AND WARMER TEMPERATURES TO THE AREA MON/TUE. EXTENDED MODELS BRING ANOTHER UPPER LOW ALONG THE US/CANADIAN BORDER WED/THU BRINGING BACK A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN. && .AVIATION... RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL DOMINATE THE AERODROMES TODAY WITH IFR/MVFR CEILINGS AND VISIBILITIES THROUGH 00Z THU. SOME OF THE RAIN SHOWERS WILL BE LOCALLY HEAVY WHICH WILL FURTHER REDUCE VISIBILITIES. && .BIS WATCHES/WARNINGS/ADVISORIES... .URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS IN...SOUTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...CENTRAL SIOUX COUNTY IN CENTRAL NORTH DAKOTA...DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...AND MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA UNTIL 800 AM CDT OR 700 AM MDT. && KS/TWH/HW
Hazardous weather outlook, Jun 10, 4:37 AM CDT, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT TUE JUN 10 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 437 AM CDT TUE JUN 10 2008 /337 AM MDT TUE JUN 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A POTENT LATE SPRING STORM WILL BRING SCATTERED SHOWERS AND SCATTERED THUNDERSTORMS TO WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...THEN WILL SPREAD INTO CENTRAL NORTH DAKOTA TONIGHT THROUGH WEDNESDAY. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 0.50 INCHES TO 1.5 INCHES...WITH HIGHER AMOUNTS POSSIBLE IN SOME AREAS. ALTHOUGH MOST OF THE SEVERE THUNDERSTORMS SHOULD REMAIN TO OUR SOUTH ACROSS SOUTH DAKOTA...EXPECT LOCALLY HEAVY RAINFALL TO ACCOMPANY THE SHOWERS AND THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AGAIN. SHOWERS WILL TAPER OFF WEDNESDAY EVENING/NIGHT. HOWEVER...AN UPPER LEVEL LOW PRESSURE WILL SLOWLY MOVE ACROSS NORTH DAKOTA THURSDAY AND THEN EAST OF THE STATE BY FRIDAY. THIS WILL KEEP THE WEATHER UNSETTLED WITH A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS BOTH DAYS. SOMEWHAT DRIER AND WARMER WEATHER WILL DEVELOP OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER WITH THE CLOSE PROXIMITY OF SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL...IF ANY FLOODING OR SEVERE WEATHER IS OBSERVED...PLEASE CONTACT THE NATIONAL WEATHER SERVICE WITH YOUR REPORT. KS
In the hours before
Local storm report, Jun 11, 2:36 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
236 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM HAIL SELFRIDGE 46.04N 100.92W
06/11/2008 M1.00 INCH SIOUX ND TRAINED SPOTTER
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 48 min |
| Jun 11, 1:07 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 53 min |
| Jun 11, 1:53 AM CDT | Areal Flood Advisory | BIS | Dickey, Emmons, McIntosh, Sioux | 9 hr |
| Jun 11, 1:54 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 66 min |
| Jun 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 26 min |
| Jun 11, 2:45 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 60 min |
| Jun 11, 3:43 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 62 min |
| Jun 11, 11:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 37 min |
| Jun 11, 11:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 56 min |
| Jun 11, 11:36 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 39 min |
| Jun 11, 12:02 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| Jun 11, 12:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 30 min |
| Jun 11, 12:09 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 37 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 56 min |
| Jun 11, 12:28 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 38 min |
| Jun 11, 12:36 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 54 min |
| Jun 11, 12:44 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 33 min |
| Jun 11, 1:16 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 24 min |
| Jun 11, 1:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Jun 11, 1:42 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 35 min |
| Jun 11, 2:14 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 61 min |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 63 min |
| Jun 11, 3:09 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.